Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 8, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jul 20, 2018, 4:43 AM EDT for Huron County, Monroe County, Sanilac County, Michigan. It took effect at Jul 20, 2018, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 4:43 AM EDT (08:43 UTC)
- In effect from
- Jul 20, 2018, 10:00 AM EDT
- Expired
- Jul 20, 2018, 7:25 PM EDT
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Monroe County, MI, Sanilac County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WHUS43 KDTX 200843 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 443 AM EDT Fri Jul 20 2018 MIZ083-202000- /O.NEW.KDTX.LS.Y.0013.180720T1800Z-180721T0800Z/ /O.NEW.KDTX.BH.S.0008.180720T1400Z-180721T0400Z/ Monroe- 443 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT SATURDAY... The National Weather Service in Detroit/Pontiac has issued a Lakeshore Flood Advisory, which is in effect from 2 PM this afternoon to 4 AM EDT Saturday. a Beach Hazards Statement has also been issued. This Beach Hazards Statement for dangerous swimming conditions is in effect from 10 AM EDT this morning through this evening. * High Wave Action and Dangerous Swimming Conditions Expected. * Location...Beaches from Estral Beach to Luna Pier including...Estral Beach...Sterling State Park...Toledo Beach...Luna Pier. * Impacts...The high wave action will be favorable for rip currents and structural currents that make swimming dangerous. * Lake Shore Flooding...Persistent 20 to 25 mph wind from the southeast will produce waves in the 3 to 4 foot range today and tonight. The combination of elevated waves and wind pushing waters inland will cause minor flooding as water levels may exceed 68 inches. * Impacts...the Lake Erie undisturbed water level is over 4 feet above chart datum. The high water level combined with the high wave action will result in shoreline flooding and erosion. Property damage due to flooding is possible in flood prone areas along the immediate shoreline. Damage to docks, boat lifts, or watercraft anchored along the shoreline can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ076-202000- /O.NEW.KDTX.LS.Y.0013.180720T1800Z-180721T0800Z/ Wayne- 443 AM EDT Fri Jul 20 2018 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT SATURDAY... The National Weather Service in Detroit/Pontiac has issued a Lakeshore Flood Advisory, which is in effect from 2 PM this afternoon to 4 AM EDT Saturday. * Lake Shore Flooding...Persistent 20 to 25 mph wind from the southeast will produce waves in the 3 to 4 foot range today and tonight. The combination of elevated waves and wind pushing waters toward Gibraltar and Horse Island will cause minor flooding as water levels may exceed 68 inches. * Impacts...the Lake Erie undisturbed water level is over 4 feet above chart datum. The high water level combined with the high wave action will result in shoreline flooding and erosion. Property damage due to flooding is possible in flood prone areas along the immediate shoreline. Damage to docks, boat lifts, or watercraft anchored along the shoreline can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ049-055-202000- /O.NEW.KDTX.BH.S.0008.180720T1400Z-180721T0400Z/ Huron-Sanilac- 443 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM EDT this morning through this evening. * High Wave Action and Dangerous Swimming Conditions Expected. * Location...Beaches from Caseville to Birch Beach including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach... * Overview/Potential Impacts...The high wave action will be favorable for rip currents and structural currents that make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
2 follow-up statements
868 WHUS43 KDTX 201957 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 357 PM EDT Fri Jul 20 2018 MIZ083-210800- /O.CON.KDTX.LS.Y.0013.000000T0000Z-180721T0800Z/ /O.CON.KDTX.BH.S.0008.000000T0000Z-180721T0400Z/ Monroe- 357 PM EDT Fri Jul 20 2018 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * High Wave Action and Dangerous Swimming Conditions Expected. * Location...Beaches from Estral Beach to Luna Pier including... Estral Beach...Sterling State Park...Toledo Beach...Luna Pier. * Impacts...The high wave action will be favorable for rip currents and structural currents that make swimming dangerous. * Lake Shore Flooding...Persistent 20 to 25 mph wind from the southeast will produce waves in the 3 to 4 foot range through tonight. The combination of elevated waves and wind pushing waters inland will cause minor flooding as water levels may exceed 68 inches. * Impacts...the Lake Erie undisturbed water level is over 4 feet above chart datum. The high water level combined with the high wave action will result in shoreline flooding and erosion. Property damage due to flooding is possible in flood prone areas along the immediate shoreline. Damage to docks, boat lifts, or watercraft anchored along the shoreline can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ076-210800- /O.CON.KDTX.LS.Y.0013.000000T0000Z-180721T0800Z/ Wayne- 357 PM EDT Fri Jul 20 2018 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * Lake Shore Flooding...Persistent 20 to 25 mph wind from the southeast will produce waves in the 3 to 4 foot range through tonight. The combination of elevated waves and wind pushing waters toward Gibraltar and Horse Island will cause minor flooding as water levels may exceed 68 inches. * Impacts...the Lake Erie undisturbed water level is over 4 feet above chart datum. The high water level combined with the high wave action will result in shoreline flooding and erosion. Property damage due to flooding is possible in flood prone areas along the immediate shoreline. Damage to docks, boat lifts, or watercraft anchored along the shoreline can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ049-055-210400- /O.CON.KDTX.BH.S.0008.000000T0000Z-180721T0400Z/ Huron-Sanilac- 357 PM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * High Wave Action and Dangerous Swimming Conditions Expected. * Location...Beaches from Caseville to Birch Beach including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach... * Overview/Potential Impacts...The high wave action will be favorable for rip currents and structural currents that make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
938 WHUS43 KDTX 202325 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 725 PM EDT Fri Jul 20 2018 MIZ083-210030- /O.CAN.KDTX.LS.Y.0013.000000T0000Z-180721T0800Z/ /O.CAN.KDTX.BH.S.0008.000000T0000Z-180721T0400Z/ Monroe- 725 PM EDT Fri Jul 20 2018 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Lakeshore Flood Advisory. The Beach Hazards Statement has been cancelled. $$ MIZ076-210030- /O.CAN.KDTX.LS.Y.0013.000000T0000Z-180721T0800Z/ Wayne- 725 PM EDT Fri Jul 20 2018 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Lakeshore Flood Advisory. $$ MIZ049-055-210030- /O.CAN.KDTX.BH.S.0008.000000T0000Z-180721T0400Z/ Huron-Sanilac- 725 PM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 4:07 AM EDT, 36 minutes earlier.
Area forecast discussion, Jul 20, 4:07 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
407 AM EDT Fri Jul 20 2018
.DISCUSSION...
Main item to contend with the next few days is the closed upper
level low pressure system that is centered over the Upper
Mississippi River Valley. Atypical to see this configuration of
upper level jet streak in mid summer, piercing the upper Midwest and
accompanied by strength/integrity of potential vorticity anomaly
attendant to strong left exit region. NWP consensus shows low
pressure peaking 12Z this morning over western Wisconsin (H5 geo
heights of 571dam), holding largely steady today, beginning to fill
tonight/Saturday. Relative strength of dynamical support for July,
gives plenty of discuss.
Today...Strengthening south southeasterly flow has allowed surface
moisture to return the past couple of hours with sfc dewpoints now
reaching 60 degrees. Midlevel moisture is still lacking at this
early hour, but plan view perspective shows rapid moisture return in
the 850-600mb layer by 15Z. Initial arc of accas and elevated
showers over far western Lower Michigan appears tied to 875mb
moisture. Not much else going in the near term and will keep the
forecast dry ahead of 12Z. Aforementioned deep midlevel theta e axis
arrives late morning and afternoon bringing increasing chances for
showers and thunderstorm development. Saturation of the 2.0 to 6.5
kft agl layer will allow SBCAPE/MLCAPE to increase particularity
during the late afternoon hours. Latest projections suggest that as
much as 1000 J/kg to potentially 1500 J/kg will be feasible. Cloud
cover may become a concern, however, quality of moisture lends some
confidence in the instability. What is really a question is amount
of shear that will exist this afternoon over Southeast Michigan. At
first glance, one notices integrity of backed southeasterly surface
flow, but little directional shear will exist in the midlevels which
significantly compromises hodograph length. 0-3km SRH is expected to
remain less than 100 m2/s2 for the majority of Southeast
Michigan with 0-6km bulk shear generally between 15-20 knots.
Attention will be on far Southwest Michigan 17-19Z timeframe as an
arc of thunderstorms are expected to initiate. Consensus of CAMS
show this thunderstorm activity struggling to lift northeastward
given mean flow, losing intensity west of the cwa between 22-01Z.
The severe thunderstorm threat for today largely appears tied to
this thunderstorm activity that will originate over SW Michigan.
Really a conundrum with how the dynamics are set up. Models show a
period of outstanding direct PV advection, however, system relative
isentropic ascent will be poor given unidirectional flow in the
lowest 10 kft agl. It remains possible that a favorable
shear/instability balance will be struck with some thunderstorm
activity bringing an isolated severe threat. Latest Swody1 has much
of Southeast Michigan in a Slight Risk designation. The most viable
threats being damaging wind gusts to 60 mph and large hail to 1 inch.
Given latest MOS, increased high temperatures today a couple of
degrees across the board. Additionally, with precise wind direction
today out of the south southeast, decided on issuing a Lakeshore
Flood Advisory for Wayne and Monroe Counties. Not entirely sure how
it will unfold, but persistence of wind direction and sustained wind
speeds feeling is that water levels will become impactful.
This evening...Really an interesting little setup for the eastern
Thumb this evening as combination of lead edge to rich low level
theta e axis and lowering mixing heights due to evening transition
may allow convective instability to increase somewhat rapidly. A
subset of CAMS are showing some convective initiation near the far
southern Lake Huron basin before lifting northwestward into the
eastern Thumb 2-6Z timeframe. Forecasts show a localized region with
cyclonically curved hodographs and SRH values exceeding 100 m2/s2.
There is a large variance in vigor of convection amongst the CAMS,
so confidence is low.
Saturday...Elongated upper level low pressure is forecasted to
center over portions of southern Lower Michigan and northern IN/OH.
Proximity of the upper level low will keep the forecast under deep
column theta e. Forecast soundings show a moist sounding with weak
unstable profile and moist adiabatic lapse rates. Pwats are
forecasted to range around 1.75 inches. Given the combination of
daytime heating with various shreds of embedded shortwave energy,
looking at a numerous coverage of showers and thunderstorms
throughout the daytime Saturday. Not looking at an all day washout,
but the narrative is one of intermittent, nuisance shower/tstorms.
No severe weather threat anticipated Saturday.
Sunday...A significant amount of 6-15 kft agl layer drying is
forecasted Sunday with the dry air actually arriving from the east.
In addition to this, there is some signal for active subsidence
taking root between 3.0 and 6.0 kft agl which will yield fairly high
stability. For this reason, Sunday is considered the much better day
for this weekend with highs rising to the upper 70s to around 80
degrees.
Early next week...A very complex upper level flow pattern is
expected to develop with a numerous areas of strong blocking. Latest
indications suggest that Southeast Michigan will remain within a
weak surface ridge. Relatively quiet weather.
&&
.MARINE...
A broad area of low pressure will slowly meander around the Great
Lakes today and continuing through much of the weekend. Periodic
showers and thunderstorms will accompany the low. The low will
slowly drift southeastward with time into the northern Ohio River
Valley by Monday. Southeast winds will prevail across the local
waters through most of Saturday, with gusts peaking at 20-25 knots
across much of the local waters. The exception will be across
western Lake Erie, where gusts of 25-30 knots will be possible and
will pose hazardous conditions for small craft. The increased winds
will also lead to hazardous small craft conditions from Port Austin
to Port Huron due to elevated waves along the Lake Huron nearshore
waters. Winds will shift to the northeast and slowly decrease Sunday
and continuing into Monday as the low pressure drifts further south.
Drier conditions and improved marine conditions will then prevail
early next week.
&&
.HYDROLOGY...
A slow-moving and broad low pressure system meandering around the
Great Lakes will bring periodic showers and thunderstorms across the
region today and through most of the weekend. Rainfall amounts will
likely be highly variable with coverage more scattered than
widespread. Amounts will range from around a quarter of an inch to
around 1 inch, with locally higher amounts possible associated with
stronger thunderstorms. Recent dry conditions will preclude any
flooding threat for most, with the exception being minor poor
drainage flooding associated with stronger thunderstorm activity.
Conditions will begin to dry out late this weekend as the low
pressure system drifts southeast into the northern Ohio River
Valley.
&&
.PREV DISCUSSION...
Issued at 1150 PM EDT Thu Jul 19 2018
AVIATION...
High pressure to the east of the region will continue to dominate
conditions across Se Mi through Friday morning, providing light
southeast winds and clear skies below 15k feet. The approaching
upper low will shed an axis of deep moisture into Se Mi on Friday.
During the morning, much of this convection will be weakening as it
approaches Se Mi with a more stable environment in place across
the area. Diurnal destabilization within this moisture and a
increasingly favorable upper level lift will warrant showers and a
good chance of thunderstorms late Fri afternoon through the evening.
For DTW...Daytime heating within the moisture plume that will lift
across the area will support a chance of TSRA basically anytime
Friday afternoon. Latest Hi Res model suite suggest the most
probable time period for convection will be late (after 21Z).
DTW THRESHOLD PROBABILITIES...
* Low in cigs aob 5000 feet Friday afternoon and evening.
* Moderate in thunderstorms late Friday afternoon and evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 10 AM EDT this morning through this
evening for MIZ049-055-083.
Lakeshore Flood Advisory from 2 PM this afternoon to 4 AM EDT
Saturday for MIZ076-083.
Lake Huron...Small Craft Advisory from 10 AM this morning to 4 AM EDT Saturday
for LHZ441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...Small Craft Advisory from 10 AM this
morning to 4 AM EDT Saturday for LEZ444.
&&
DISCUSSION...CB
MARINE.......IRL
HYDROLOGY....IRL
AVIATION.....SC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:25 AM EDT | Small Craft Advisory | DTX | 35 hr | |
| Jul 20, 4:43 AM EDT | Lakeshore Flood Advisory | DTX | Monroe, Wayne | 15 hr |
| Jul 20, 5:04 PM EDT | Special Weather Statement | DTX | Lenawee | 56 min |
| Jul 20, 5:57 PM EDT | Special Weather Statement | DTX | Lenawee, Washtenaw | 63 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.